Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Aug 13, 2021, 5:49 AM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Henry County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 5:49 AM CDT (10:49 UTC)
- Expired
- Aug 13, 2021, 5:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
484
WGUS43 KEAX 131049
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
549 AM CDT Fri Aug 13 2021
KSC107-121-MOC013-037-083-132245-
/O.NEW.KEAX.FA.W.0023.210813T1049Z-210813T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS KS-Miami KS-Bates MO-Cass MO-Henry MO-
549 AM CDT Fri Aug 13 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for...
Northern Linn KS County in east central Kansas...
Miami County in east central Kansas...
Northern Bates County in west central Missouri...
Cass County in west central Missouri...
Western Henry County in west central Missouri...
* Until 545 PM CDT Friday.
* At 549 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 3 and 6 inches of rain have fallen.
* Some locations that will experience flooding include...
Harrisonville, Paola, Spring Hill, Peculiar, Osawatomie,
Louisburg, Butler, Adrian, Garden City, La Cygne, Archie, Drexel,
Linn Valley, Cleveland, Urich, Freeman, Montrose, Creighton, East
Lynne and Parker.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3874 9505 3873 9419 3866 9412 3857 9412
3857 9401 3837 9380 3825 9387 3826 9507
$$
SAWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 13, 3:17 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 13, 3:17 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 317 AM CDT Fri Aug 13 2021 .Discussion... Issued at 315 AM CDT FRI AUG 13 2021 Ongoing heavy rainfall has been nearly stationary over Johnson County, KS and surrounding areas, with rain totals amounting up to 5" to 7"....and it's still raining as of 3 AM. A stationary boundary is currently draped over northern KS into northern MO, extending in southern IA. This feature is reluctant to move, which will keep rain chances continuing through Friday morning. While any severe threats are a non-issue, the major concern with these ongoing heavy showers is the risk for flash flooding. A Flash Flood Warning is currently in effect for Wyandotte Co, Leavenworth Co, and Johnson Co, KS, until 8 AM Friday morning. If you come across flooded roadways, remember to turn around and don't drown. As for the rest of Friday, showers are projected to taper off through mid to late morning, leaving us with a cooler and quiet day. Afternoon highs will reach only into the lower 80s under mostly cloudy skies. Skies should begin to clear out by the late afternoon/evening, leaving the forecast area with a pleasant Friday evening. Rain chances continue into the weekend, mainly for counties south of I-70 as the surface boundary sinks south by Saturday and taking a stationary position in southern MO. As of right now, we are expecting the majority of our forecast area to remain dry and cool over the weekend as we stay on the north side of the boundary. Morning lows will drop into the 60s with afternoon highs in the lowers 80s for the weekend temps. By next week, models hint at another active pattern setting up across the region as a upper level trough develops over the Great Plains. Once again, this feature looks to stick around for a few days before trekking off to the east, which would suggest the chance for off and on rain showers Monday through Wednesday at this time. Temps will stay in the lower 80s through the first half of the week, slowly building back into the upper 80s and lower 90s by Thursday/Friday. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1208 AM CDT FRI AUG 13 2021 A mixture of IFR and VFR conditions will continue for the next few hours as storms persist over the area. With little movement of these storms, we do expect them to be out of the terminal airspace between 08Z and 10Z. After that, we expect VFR conditions to prevail with overcast skies and NE winds around 5kts. There is a marginal chance for fog to develop this morning, though confidence is low at this time. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Klaus Aviation...Klaus
Hazardous weather outlook, Aug 13, 4:51 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 451 AM CDT Fri Aug 13 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 451 AM CDT Fri Aug 13 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Morning thunderstorms will continue before clearing during the afternoon hours. Elevated levels on creeks and streams, along with localized flooding, is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread hazardous weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 12, 11:52 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1152 PM CDT Thu Aug 12 2021
MOZ043-053-130515-
Bates MO-Cass MO-
1152 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Cass and
Bates Counties through 1215 AM CDT...
At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Adrian, Garden City, Archie, Drexel, Amsterdam, Amoret,
Foster, Merwin, Passaic, Ballard and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9461 3859 9421 3824 9407 3822 9408
3817 9405 3816 9461
TIME...MOT...LOC 0451Z 346DEG 18KT 3839 9442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HBSpecial weather statement, Aug 13, 12:42 AM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1242 AM CDT Fri Aug 13 2021
KSZ025-130615-
Atchison KS-
1242 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Atchison
County through 115 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Horton, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Effingham, Muscotah, Farmington, Cummings and Arrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 9556 3965 9557 3966 9541 3965 9540
3942 9520 3942 9557 3950 9557
TIME...MOT...LOC 0541Z 310DEG 32KT 3965 9557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:32 PM CDT | Special Weather Statement | EAX | Wyandotte | 28 min |
| Aug 12, 8:03 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 27 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 29 min |
| Aug 12, 8:45 PM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| Aug 12, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 24 min |
| Aug 12, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 31 min |
| Aug 12, 9:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 24 min |
| Aug 12, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 23 min |
| Aug 12, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 20 min |
| Aug 12, 10:03 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
| Aug 12, 10:16 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Johnson | 4 hr |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Johnson | 8 hr |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Johnson | 18 hr |
| Aug 12, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 33 min |
| Aug 13, 12:42 AM CDT | Special Weather Statement | EAX | Atchison | 33 min |
| Aug 13, 1:57 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Aug 13, 7:39 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 10 hr |
| Aug 12, 8:01 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| Aug 12, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette, Ray | 15 min |
| Aug 12, 11:52 PM CDT | Special Weather Statement | EAX | Bates | 23 min |
| Aug 13, 9:59 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.